MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero leaked at the septum.The following information was provided by the initial reporter: leaking blood out of the back of the iv hub customer response on jan 20, 2025 could you please provide a further description of the issue? blood was leaking from area circled in picture.When was this defect observed? during or before use? yes, see picture.What was the impact to the patient? iv had to be removed and new iv placed.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.N/a can you please provide an exact date of event in format dd-mm-yyyy? 04-01-2025.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed, and the cause appeared to be manufacturing related.Two photographs were provided for investigation.One photo showed an 18ga nexiva iv catheter with evidence of use.What appeared to be blood was leaking from between the septum and the catheter adapter, which was consistent with septum and canister damage due to misalignment.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.The manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21323187
Report Number1710034-2025-00128
Device Sequence Number12912387
Product Code FOZ
UDI-Device Identifier00382903835591
UDI-Public(01)00382903835591(11)240604(17)270531(10)4156837
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383559
Device Lot Number4156837
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown